South Carolina, 2015

Damaging Winds in South Carolina, June 18, 2015

June 18, 2015 · NWS ILM · 11 events in 5 counties and zones

The environment was characterized as highly unstable. Widespread thunderstorms erupted during the extreme heat of the afternoon and persisted into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

The environment was characterized as highly unstable. Widespread thunderstorms erupted during the extreme heat of the afternoon and persisted into the evening. Initially severe thunderstorms developed on the Piedmont trough and seabreeze boundary. Later, other severe thunderstorms developed along colliding outflow boundaries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 18, 2:05 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 18, 2:05 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT THU JUN 18 2015

.SYNOPSIS...
HIGH HUMIDITY AND HEAT WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. A FEW
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE HEAT THROUGH THE
WEEKEND MAINLY IN THE AFTERNOON AND EVENINGS. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...VAPOR ANIMATIONS SHOW A FAINT UPPER LEVEL
SWIRL MOVING ENE ACROSS NE SC PRESENTLY...WHILE CONVECTION WAS
BEGINNING TO ERUPT ALONG AN INTENSE THERMAL SURFACE AXIS ACROSS
CENTRAL SC THIS AFTERNOON. THE SLOW MOVING NATURE OF THE CELLS
COUPLED WITH ELEVATED PRECIPITABLE WATER VALUES COULD RESULT IN
LOCALIZED FLOODING IN AREAS CAUGHT BENEATH THE TOWERS FOR A
CONSIDERABLE DURATION. DRY AIR ENTRAINMENT AROUND THE UPPER
PORTIONS OF CONVECTIVE CORES WILL HELP TO BOOST DOWNDRAFT CAPES
AND ANY STRONG CELLS WILL BE CAPABLE OF GENERATING MICROBURSTS AND
LOCALIZED WIND DAMAGE. FORMATION OF NEWER CELLS MAY EXPAND EAST
ALONG AND NEAR THE SEA BREEZE FRONT AS THE SEA BREEZE CIRCULATION
AND ITS ASSOCIATED LOW-LEVEL LAND CONVERGENCE STRENGTHEN.

LOSS OF HEATING WILL DECREASE CONVECTIVE COVERAGE TONIGHT BUT
WEAK MCV IMPULSES ALOFT MAY SUSTAIN CONVECTION ACROSS THE TOP
PORTIONS OF THE UPPER RIDGE FAVORING NIGHT-TIME STORMS/SHOWERS
ACROSS SE NC. HEAT ADVISORY REMAINS POSTED ALL AREAS UNTIL 7PM.
MILD MINIMUMS AGAIN OVERNIGHT 75-80 MOST LOCATIONS AND MILDEST
CLOSER TO THE OCEAN.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...HOT AND HUMID CONDITIONS CONTINUE WELL
INTO THE WEEKEND ALONG WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY AS SURFACE FEATURES...INCREASING MOISTURE
AND INSTABILITY COME INTO PLAY. WITH MID TO UPPER RIDGE STILL IN
PLACE ACROSS THE SOUTHEAST...JUST BARELY SOUTH AND EAST OF THE
FORECAST AREA...A WEAK SFC TROUGH WILL SHIFT INTO THE FORECAST
AREA ON FRIDAY WHILE THE REMNANTS OF TROPICAL STORM BILL PUSH
EAST-NORTHEASTWARD TOWARDS THE OHIO VALLEY. AS A RESULT...EXPECT
SCATTERED CONVECTION ACROSS THE AREA ON FRIDAY...ESPECIALLY ALONG
THE SEABREEZE AND ANY LINGERING BOUNDARIES FROM PREVIOUS DAYS
CONVECTION. INTO SATURDAY AFTERNOON...A MORE EASTWARD TRACK OF
REMNANTS OF BILL...NOW A SHORTWAVE...BECOMES EVIDENT IN LATEST
GUIDANCE...WITH A TRACK ALONG THE VA/NC BORDER. AS THIS
OCCURS...WILL SEE THE UPPER RIDGE COMPLETELY BREAK DOWN...ALLOWING
FOR THE PREDOMINANT FLOW TO CONTINUE OUT OF THE SOUTHWEST. WITH
THE AFTERNOON SEABREEZE PUSHING INLAND...EXPECT MAJORITY OF THE
MORE ISOLATED IN NATURE CONVECTION TO REMAIN INLAND...THOUGH
CANNOT ENTIRELY RULE OUT DEVELOPMENT NEAR THE COAST. WITH
PRECIPITABLE WATER VALUES REACHING JUST OVER THE 2 INCH MARK EACH
DAY...RAINFALL AMOUNTS COULD AMOUNT TO AROUND THREE QUARTERS OF AN
INCH GIVE OR TAKE...WHICH FALLS IN LINE WITH CURRENT WPC QPF
FORECAST THROUGH SUNDAY 12Z.

A HEAT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF THE AREA ON
FRIDAY...WHILE COULD SEE CONDITIONS MET AGAIN ON SATURDAY. THERE
WILL BE A BIT OF RELIEF IN ACTUAL TEMPERATURES THOUGH...TRENDING A
FEW DEGREES LOWER THAN HAVE SEEN IN PAST DAYS WITH LOW TO MID 90S
ALONG THE COAST AND MID 90S INLAND. THIS IS A RESULT OF THE AREA
LOOSING THE INFLUENCE OF THE UPPER RIDGE...ALONG WITH ANTICIPATED
INCREASED CLOUD COVER AND RAIN COOLED AIR FOR SHOWERS AND
THUNDERSTORMS. AS FOR OVERNIGHT LOWS...EXPECT MID 70S EACH NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...THE THEME FOR THE EXTENDED REMAINS THE
SAME...HOT AND MOSTLY DRY AS THE ATMOSPHERE ACROSS THE SOUTHEAST
WILL BE DOMINATED BY DEEP LAYER HIGH PRESSURE. THE AXIS OF THE MID
LEVEL RIDGE WILL TAKE ON A SLIGHT NORTHWEST TO SOUTHEAST TILT FROM
THE CENTRAL PLAINS TO THE EASTERN GULF COAST. WITH THIS
CONFIGURATION...THERE ARE SOME SIGNALS THE AREA COULD BE ON THE
SOUTHERN PERIPHERY OF AN OCCASIONAL MCS OR TWO BUT THESE ARE ALL
BUT IMPOSSIBLE TO FORECAST DURING THIS TIME FRAME. HAVE MAINTAINED
THE MOSTLY SLIGHT CHANCE POPS WITH A SLIGHT NOD TO A DIURNAL
PATTERN. THE LATEST MEX NUMBERS HAVE COOLED SLIGHTLY SO THE
OFFICIAL FORECAST REMAINS ESSENTIALLY AN UPDATE OF THE PREVIOUS
PACKAGE...NOT WANTING TO JUMP ON A COOLING TREND WITHOUT MORE
CONSISTENCY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT
24 HOURS...ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR
SOME CONVECTION ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER
THIS AFTERNOON. COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE
INLAND TERMINALS. BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY.
THE CONVECTION WILL LINGER INTO THE EVENING...WITH ISOLATED
ACTIVITY THROUGH THE OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN
MORE MOISTURE MAY BE AVAILABLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...MANAGEABLE MARINE CONDITIONS WILL PREVAIL
THROUGH TONIGHT ALTHOUGH SW WINDS WILL INCREASE TONIGHT TO AROUND 15
KT SUSTAINED AND OCCASIONAL GUSTS TO 20 KT...THUS A BIT MORE
BUMPINESS IN THE WIND-WAVE PORTION OF THE SPECTRUM CAN BE EXPECTED.
SEAS AROUND 3 FT TONIGHT POSSIBLY 4 FT OUTER WATERS IN THE MODERATE
SW FLOW OVERNIGHT. SEAS A COMBINATION OF MODERATE SW CHOP AND ESE
WAVES 2-3 FEET EVERY 9-10 SECONDS. A FEW STRONG TSTMS MAY MOVE OVER
THE INSHORE NC WATERS AS STEERING WINDS GUIDE STORMS FROM LAND TO
SEA...MOVING GENERALLY WEST TO EAST...FAVORED MAINLY NORTH OF CAPE
FEAR.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...A SFC BOUNDARY ON FRIDAY WILL BE FOLLOWED BY
THE DECLINING INFLUENCE OF THE UPPER RIDGE ON SATURDAY AS ANOTHER
SFC TROUGH PUSHES INTO THE AREA ON SATURDAY. AS A RESULT...EXPECT
SOUTHWEST WINDS WILL SHIFT AND BECOME MORE SOUTHERLY BY FRIDAY
AFTERNOON...WITH WINDS 10 TO 15 KTS AND SLIGHTLY HIGHER GUSTS
POSSIBLE AT TIMES. INTO SATURDAY MORNING...SOUTH-SOUTHWEST WINDS
WILL PREVAIL THROUGHOUT THE DAY WITH WINDS AROUND 10 KTS OR LESS.
EXPECT SEAS TO RANGE BETWEEN 2 TO 4 FT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL
PREVAIL ACROSS THE WATERS BASICALLY THROUGH THE PERIOD. EXPECT
SOME INCREASE BOTH SUNDAY AND MONDAY NIGHTS VIA A SLIGHTLY
ENHANCED NOCTURNAL JET BUT THIS SHOULD JUST ADD A KNOT OR TWO TO
THE WIND SPEEDS. SEAS ARE MOSTLY 2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR SCZ017-023-024-
     032-033-039-053-055.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR NCZ087-096-099-
     105-107-109.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...MJC/DL
Hazardous weather outlook, Jun 18, 3:09 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
409 AM EDT THU JUN 18 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-190815-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
409 AM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH HEAT AND HUMIDITY IS EXPECTED FOR THE REMAINDER OF THIS
WEEK AND WEEKEND. HEAT ADVISORIES WILL BE ISSUED WHEN FORECAST
HEAT INDEX VALUES CLIMB TO 105 DEGREES OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-190815-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
409 AM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH HEAT AND HUMIDITY IS EXPECTED FOR THE REMAINDER OF THIS
WEEK AND WEEKEND. HEAT ADVISORIES WILL BE ISSUED WHEN FORECAST
HEAT INDEX VALUES CLIMB TO 105 DEGREES OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-190815-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
409 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Local storm report, Jun 18, 9:16 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 AM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 NNE PAMPLICO          34.06N  79.55W
06/17/2015                   FLORENCE           SC   PUBLIC

            TREE DOWN AT 1997 NORTH OLD RIVER ROAD.

&&

EVENT NUMBER ILM1500148

43
Special weather statement, Jun 18, 1:41 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
241 PM EDT THU JUN 18 2015

NCZ105-181945-
INLAND PENDER-
241 PM EDT THU JUN 18 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PENDER
COUNTY...

AT 241 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MALPASS
CORNER...OR 9 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...MONTAGUE...CURRIE...THE BOROUGH...MALPASS CORNER...MURRAY
TOWN...WARDS CORNER...ROCKY POINT...ROOKS...LONG CREEK...ASHTON...
POINT CASWELL...ST. HELENA...ATKINSON AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 395 AND 412.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3438 7778 3438 7782 3439 7782 3438 7784
      3440 7817 3459 7817 3464 7786
TIME...MOT...LOC 1841Z 271DEG 18KT 3450 7808

SHK
Local storm report, Jun 18, 2:19 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     WATHA                   34.64N  77.96W
06/18/2015  M48 MPH          PENDER             NC   AMATEUR RADIO

&&

EVENT NUMBER ILM1500149

47
Local storm report, Jun 18, 2:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             WATHA                   34.64N  77.96W
06/18/2015  E0.75 INCH       PENDER             NC   AMATEUR RADIO

&&

EVENT NUMBER ILM1500150

47
Special weather statement, Jun 18, 2:30 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT THU JUN 18 2015

NCZ105-182030-
INLAND PENDER-
330 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PENDER COUNTY...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS OVER MURRAY TOWN...OR NEAR
BURGAW...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...ROCKY POINT...WILLARD...MURRAY TOWN...MAPLE HILL...ASHTON...
WHITE STOCKING...PENDERLEA...ST. HELENA...WATHA AND PENDER MEMORIAL
HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 408.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3441 7795 3468 7815 3473 7810 3473 7801
      3471 7798 3472 7794 3472 7768 3450 7758
TIME...MOT...LOC 1930Z 247DEG 15KT 3463 7792

JDW

The radar

The Wilmington radar (KLTX), 137 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marlboro

When
June 18, 2:31 PM EST to 2:32 PM EST
Where
Marlboro County, 0.99 mi S of Islay
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.606, -79.717

A tree was reported down on U.S. 15.

Thunderstorm Wind, Marlboro

When
June 18, 2:35 PM EST to 2:36 PM EST
Where
Marlboro County, 0.88 mi W of Clio
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.581, -79.546

A tree was reportedly down on Drew Street. The time was estimated based on radar data.

Thunderstorm Wind, Marlboro

When
June 18, 2:39 PM EST to 2:40 PM EST
Where
Marlboro County, 1.59 mi NNE of Clio
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.601, -79.520

A tree was reportedly down at the intersection of Highway 83 and Laurin Willis Road. The time was estimated based on radar data.

Thunderstorm Wind, Darlington

When
June 18, 2:50 PM EST to 2:51 PM EST
Where
Darlington County, 0.1 mi W of Darlington to 0.04 mi SW of Darlington
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.300, -79.872

Five trees were reported down in the city of Darlington. The time was estimated based on radar data.

Thunderstorm Wind, Darlington

When
June 18, 3:03 PM EST to 3:04 PM EST
Where
Darlington County, 1.12 mi NNW of Wilson Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
34.234, -79.911

A tree was reported down at the intersection of Hill Creek Road and Sprout Road. The time was estimated by radar data.

Thunderstorm Wind, Dillon

When
June 18, 3:08 PM EST to 3:09 PM EST
Where
Dillon County, 2.12 mi NNE of Dillon Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.480, -79.362

A tree was reportedly down at Roger's Convenience Store on Oakland Road. The time was estimated based on radar data.

Thunderstorm Wind, Marion

When
June 18, 4:04 PM EST to 4:05 PM EST
Where
Marion County, 0.38 mi NNW of West Marion
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
34.185, -79.423

A tree was reported down.

Thunderstorm Wind, Marion

When
June 18, 4:05 PM EST to 4:10 PM EST
Where
Marion County, 0.41 mi W of Marion to 0.19 mi SE of Marion
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.179, -79.407

Numerous trees were reported down across the city of Marion. The time was estimated based on radar data.

Thunderstorm Wind, Marion

When
June 18, 4:10 PM EST to 4:11 PM EST
Where
Marion County, 2.17 mi W of Mullins
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
34.197, -79.288

A tree was reported down in roadway.

Thunderstorm Wind, Florence

When
June 18, 4:15 PM EST to 4:16 PM EST
Where
Florence County, 1.28 mi NNW of Lake City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.887, -79.758

A tree was reportedly down along Highway 52.

Thunderstorm Wind, Marion

When
June 18, 4:18 PM EST to 4:19 PM EST
Where
Marion County, 1.18 mi ENE of Centenary
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
34.039, -79.332

Eight trees were reportedly down in roadway in front of Creek Bridge High School. The time was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 591631, 591630, 591629, 591628, 591627, 591626, 591622, 591619, 591621, 591594, 591618.